MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Heart Block (4444)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_1025 - portico valve-in-valve retrospective registry, (b)(4).It was reported that on (b)(6) 2021, a 23mm navitor valve was selected for implantation using a small flexnav delivery system into a patient with a past medical history of anemia and 2nd degree heart block.During the procedure, after the valve was implanted, a grade 3 paravalvular leak was found by echocardiogram.Balloon valvuloplasty was attempted twice without success.A second 23mm navitor valve was then implanted and the leak was resolved.On (b)(6) 2021, the patient was transfused packed red blood cells.No overt bleeding during procedure was noted.On (b)(6) 2021 the patient was diagnosed with third degree complete heart block and had a permanent pacemaker implanted.The patient had a prolonged stay at the hospital for monitoring of the rhythm.The patient is reported to be stable.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of paravalular leak was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Na.
 
Event or Problem Description
(b)(6) - portico valve-in-valve retrospective registry, patient site id: (b)(6).It was reported that on 25 august 2021, a 23mm navitor valve (18642631) was selected for implantation using a small flexnav delivery system into a patient with a past medical history of anemia and 2nd degree heart block.During the procedure, after the valve was implanted, a grade 3 paravalvular leak was found by echocardiogram.Balloon valvuloplasty was attempted twice without success.A second 23mm navitor valve ( 18943351) was then implanted and the leak was resolved.On (b)(6) 2021, the patient was transfused packed red blood cells.No overt bleeding during procedure was noted.On (b)(6) 2021 the patient was diagnosed with third degree complete heart block and had a permanent pacemaker implanted.The patient had a prolonged stay at the hospital for monitoring of the rhythm.The patient is reported to be stable.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Additional information: h6h6 device code 4444 removed.H6 device code 4641 added.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16037293
Report Number2135147-2022-02685
Device Sequence Number5629942
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number7704684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer01/25/2023
04/25/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/26/2023
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXNAV DELIVERY SYSTEM, FNAV-DS-SM, 7940480
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight65 KG